Alert archive / Alabama / River Flood Warnings in 2017
River Flood Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 2, 2017, 8:29 PM CST for Montgomery County, Alabama. It took effect at Jan 3, 2017, 1:42 AM CST. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2017, 8:29 PM CST (02:29 UTC)
- In effect from
- Jan 3, 2017, 1:42 AM CST
- Expired
- Jan 4, 2017, 7:36 PM CST
- In force
- 42 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 56 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Catoma Creek near Montgomery (CATA1).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02421000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
307
WGUS44 KBMX 030229
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
829 PM CST MON JAN 2 2017
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Catoma Creek Near U.S. 331 Highway Bridge Affecting Montgomery
County.
.Heavy rainfall Monday afternoon and evening has resuled in sharp
water rises along the Catoma Creek, and a flood warning is now in
effect for the Catoma Creek at Montgomery. Just over 4 inches of
rain has been recorded so far at the Montgomery airport
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC101-031429-
/O.NEW.KBMX.FL.W.0001.170103T0742Z-170105T0136Z/
/CATA1.1.ER.170103T0742Z.170104T0000Z.170104T1336Z.NO/
829 PM CST MON JAN 2 2017
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Catoma Creek Near U.S. 331 Highway Bridge.
* FROM LATE TONIGHT TO WEDNESDAY EVENING...or until the warning is
cancelled.
* At 8:00 PM Monday The stage Was 16.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by after midnight tonight and
continue to rise to near 21.6 feet by Tuesday evening. The river
will fall below flood stage by Wednesday morning.
* Impact...At 20.0 feet...Flooding of agricultural lands in the
vicinity of the U.S. 331 Highway Bridge occurs.
&&
LAT...LON 3228 8629 3230 8631 3232 8640 3236 8640
3231 8630 3228 8627
$$1 follow-up statement
133
WGUS84 KBMX 031342
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CST TUE JAN 3 2017
...The flood warning is cancelled for the Catoma Creek Near U.S. 331
Highway Bridge...
.Rises have not been as great as earlier forecast on Catoma Creek...
and the Flood Warning has been cancelled for Catoma Creek near the
U.S. 331 Highway Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC101-031412-
/O.CAN.KBMX.FL.W.0001.000000T0000Z-170105T0136Z/
/CATA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
742 AM CST TUE JAN 3 2017
The Flood Warning is cancelled for
Catoma Creek Near the U.S. 331 Highway Bridge.
* AT 7:00 AM Tuesday the stage was 16.0 feet.
* Flood stage is 20 feet.
* Forecast...The creek crested below flood stage at 16.8 feet. The
creek is now falling and this trend will continue the next few
days.
* Impact...At 20 feet...Flooding of agricultural lands in the
vicinity of the U.S. 331 Highway Bridge occurs.
&&
LAT...LON 3228 8629 3230 8631 3232 8640 3236 8640
3231 8630 3228 8627
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 2, 5:37 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 2, 5:37 PM CST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 537 PM CST Mon Jan 2 2017 .UPDATE... For 00Z Aviation. && .DISCUSSION... A moderate threat for severe weather continues in the extreme southeastern counties, coincident with the current tornado watch. Over the next several hours, the warm front should seemingly reset further south thanks to all of the convective contamination. The threat should slowly diminish as the current cells exit into Georgia, allowing for the cancellation of the current watch. The bigger question is what to do with the overnight threat. The widespread convection has certainly rain-cooled the entire threat area, and it is looking like it will be extremely difficult, if not impossible to rebound enough to keep the current forecast in place. The wildcard of the substantial LLJ that is expected to develop just before midnight has me a bit concerned. But, most other evidence just doesn't hold up, especially a rebound of surface instability. There could be a few elevated storms that develop around 10pm through midnight, but at this point will opt to remove all mention of a threat after 6pm. Will keep a close eye on the trends over the next several hours to see if any threat can redevelop. Stay tuned. 17/KLAWS && .AVIATION... 00Z TAF Discussion. Showers and thunderstorms are still making their way through Central AL tonight. This will bring periods of heavy rain, reduced visibilities and chances of lightning at terminal sites as the front moves through. Easterly winds gusting to 15-20kts are possible in northern TAF sites this evening before the final front comes through, shifting winds more from the northwest. Timing- wise, models are showing the rain and thunderstorms moving west to east through the region and exiting by roughly midnight. Could be some lingering low clouds after the rain has subsided into the early morning hours. Guidance is also hinting at fog development around 12z. Will continue to monitor for fog potential in next TAF issuance. 25/Owen && .FIRE WEATHER... Wet conditions will continue through tonight with drier conditions to follow. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 57 65 46 51 31 / 100 20 10 10 10 Anniston 58 66 47 54 31 / 100 20 10 10 10 Birmingham 59 66 48 53 30 / 90 20 10 10 10 Tuscaloosa 58 68 48 54 32 / 80 10 10 10 0 Calera 58 68 48 54 32 / 90 20 10 10 0 Auburn 60 69 52 58 34 / 100 20 10 10 0 Montgomery 61 73 51 61 35 / 90 10 10 10 0 Troy 61 74 51 63 37 / 90 10 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch through late tonight for the following counties: Barbour...Bullock...Chambers...Lee...Lowndes...Macon... Montgomery...Pike...Russell. &&
Hazardous weather outlook, Jan 2, 7:33 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 733 PM CST MON JAN 2 2017 ALZ011>015-017>050-040445- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 733 PM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. LOCALIZED FLOODING WILL BE POSSIBLE ACROSS OUR SOUTHERN AND SOUTHEAST COUNTIES THROUGH TONIGHT. PONDING OF WATER MAY OCCUR ELSEWHERE IN URBAN AREAS AND IN LOW LYING AND POOR DRAINAGE AREAS THROUGH TONIGHT. STRONG WINDS WILL BE POSSIBLE IN THE NORTHEAST ON THE BACKSIDE OF THE RAIN THROUGH 11 PM. WINDS WILL BE 20 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE HIGHER ELEVATIONS. PATCHY DENSE FOG WILL LIKELY DEVELOP THIS EVENING AND BE POSSIBLE THROUGH TUESDAY MORNING. THE MOST LIKELY AREA FOR THE LOWEST VISIBILITIES WILL BE IN THE SOUTHERN COUNTIES, CLOSEST TO THE WARM FRONT. VISIBILITIES WILL DROP TO ONE MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jan 2, 6:18 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CST MON JAN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD PHENIX CITY 32.47N 85.00W
01/02/2017 RUSSELL AL BROADCAST MEDIA
REPORTS OF VEHICLES TRAPPED IN WATER OFF
13TH STREET BRIDGE.
0550 PM FLASH FLOOD 1 SW WETUMPKA 32.54N 86.21W
01/02/2017 ELMORE AL EMERGENCY MNGR
FLASH FLOODING REPORTED ON WEST BRIDGE
STREET, AUTAUGA STREET, AND THE 400 BLOCK OF
NW MAIN STREET IN WETUMPKA.
0550 PM FLASH FLOOD TALLASSEE 32.54N 85.89W
01/02/2017 ELMORE AL EMERGENCY MNGR
FLASH FLOODING REPORTED ON EAST PATTON
AVENUE, FREEMAN AVENUE, AND NORTH ANN STREET
IN TALLASSEE.
0550 PM FLASH FLOOD 1 SW MILLBROOK 32.47N 86.37W
01/02/2017 ELMORE AL EMERGENCY MNGR
FLASH FLOODING REPORTED IN ENGLENOOK
SUBDIVISION.
&&
NWS BIRMINGHAM AL
IRIS SYSTEMLocal storm report, Jan 2, 6:40 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CST MON JAN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TORNADO 2 ESE HIGH RIDGE 32.05N 85.86W
01/02/2017 BULLOCK AL EMERGENCY MNGR
TREES AND POWER LINES DOWNED ALONG BULLOCK
COUNTY ROAD 14.
&&
GMSLocal storm report, Jan 2, 7:39 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 PM CST MON JAN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD HURTSBORO 32.24N 85.42W
01/02/2017 RUSSELL AL EMERGENCY MNGR
A FEW HOMES AND BUSINESSES IN HURTSBORO
EXPERIENCING FLOODING.
&&
NOThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:29 PM CST | Wind Advisory | BMX | Calhoun, Chambers, Cherokee, Clay, Cleburne, Coosa and 5 more | 4 hr |
Nearby
River Flood Warnings in Alabama, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.